Alert archive / Colorado / Red Flag Warnings in 2008
Red Flag Warning 29, NWS Pueblo, CO
NWS Pueblo, CO issued this red flag warning at Jun 2, 2008, 4:36 AM MDT for 7 counties in Colorado. It took effect at Jun 2, 2008, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 2, 2008, 4:36 AM MDT (10:36 UTC)
- In effect from
- Jun 2, 2008, 12:00 PM MDT
- Expired
- Jun 2, 2008, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Pueblo, CO
Counties Baca County, CO, Costilla County, CO, Custer County, CO, Huerfano County, CO, Las Animas County, CO, Pueblo County, CO, Saguache County, CO
The radar
The Pueblo radar (KPUX), 97 km from the middle of the area, began a volume at 10:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 10.6 hours before the alert went out and 273 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 984 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 2744 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KPUB 021036 RFWPUB RED FLAG WARNING NATIONAL WEATHER SERVICE PUEBLO CO 436 AM MDT MON JUN 2 2008 ...A RED FLAG WARNING FOR LOW RELATIVE HUMIDITIES...WIND SPEEDS GREATER THAN 25 MPH AND DRY FUELS...HAS BEEN ISSUED FROM 1200 UNTIL 2100 LOCAL TIME TODAY...FOR FIRE WEATHER ZONES 224...225...229...230 ...233...AND 237. THIS INCLUDES THE SANGRE DE CRISTO AND WET MOUNTAINS...CUSTER...HUERFANO...LAS ANIMAS...AND BACA COUNTIES... .THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH AREA LAND MANAGEMENT AGENCIES...HAS ISSUED A RED FLAG WARNING FOR THE SOUTHEAST MOUNTAINS...RATON MESA...SOUTHEASTERN GRASSLANDS...AND THE SOUTHERN I-25 CORRIDOR. GUSTY SOUTH TO SOUTHWEST WINDS OF 20 TO 30 MPH WILL DEVELOP ACROSS THE AREA MONDAY AFTERNOON. COMBINED WITH TEMPERATURES IN THE 80S AND 90S...LOW AFTERNOON HUMIDITIES AND PERSISTENT DRY FUELS...THESE WINDS WILL CREATE CREATE THE POTENTIAL FOR EXTREME FIRE BEHAVIOR MONDAY AFTERNOON AND EARLY EVENING. COZ222-226>228-021145- /O.CAN.KPUB.FW.A.0024.080602T1800Z-080603T0300Z/ FREMONT COUNTY-NORTHERN EL PASO COUNTY-SOUTHERN EL PASO COUNTY- PUEBLO COUNTY- 436 AM MDT MON JUN 2 2008 ...FIRE WEATHER WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CANCELLED THE FIRE WEATHER WATCH. SURFACE WINDS OVER THE REGION ARE NOT EXPECTED TO BE STRONG ENOUGH TO MEET RED FLAG CRITERIA. HOWEVER...DANGEROUS FIRE WEATHER CONDITIONS ARE STILL EXPECTED...INCLUDING VERY LOW RELATIVE HUMIDITIES. $$ COZ225-229-230-030245- /O.UPG.KPUB.FW.A.0024.080602T1800Z-080603T0300Z/ /O.NEW.KPUB.FW.W.0029.080602T1800Z-080603T0300Z/ SOUTHERN FRONT RANGE-HUERFANO COUNTY-WESTERN LAS ANIMAS COUNTY- 436 AM MDT MON JUN 2 2008 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. GUSTY SOUTH TO SOUTHWEST WINDS OF 20 TO 30 MPH WILL DEVELOP ACROSS THE SOUTHEAST MOUNTAINS AND IMMEDIATE ADJACENT PLAINS MONDAY AFTERNOON. COMBINED WITH TEMPERATURES IN THE 80S AND 90S...LOW AFTERNOON HUMIDITIES AND PERSISTENT DRY FUELS...THESE WINDS WILL CREATE CREATE THE POTENTIAL FOR EXTREME FIRE BEHAVIOR MONDAY AFTERNOON AND EARLY EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ COZ233-237-030245- /O.NEW.KPUB.FW.W.0029.080602T1800Z-080603T0300Z/ EASTERN LAS ANIMAS COUNTY-BACA COUNTY- 436 AM MDT MON JUN 2 2008 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. GUSTY SOUTH TO SOUTHWEST WINDS WILL DEVELOP THIS AFTERNOON OVER THE SOUTHERN PORTIONS OF EASTERN LAS ANIMAS AND BACA COUNTIES. COMBINED WITH TEMPERATURES IN THE 80S AND 90S...LOW AFTERNOON HUMIDITIES AND PERSISTENT DRY FUELS...THESE WINDS WILL CREATE CREATE THE POTENTIAL FOR EXTREME FIRE BEHAVIOR MONDAY AFTERNOON AND EARLY EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
3 follow-up statements
000 WWUS85 KPUB 022120 RFWPUB RED FLAG WARNING NATIONAL WEATHER SERVICE PUEBLO CO 320 PM MDT MON JUN 2 2008 ...A RED FLAG WARNING FOR LOW RELATIVE HUMIDITIES...WIND SPEEDS GREATER THAN 25 MPH AND DRY FUELS...REMAINS IN EFFECT UNTIL 2100 LOCAL TIME THIS EVENING...FOR FIRE WEATHER ZONES 225 AND 229...230...233...AND 237...WHICH INCLUDES THE SANGRE DE CRISTO AND WET MOUNTAINS...CUSTER...HUERFANO...LAS ANIMAS...AND BACA COUNTIES... ...A FIRE WEATHER WATCH FOR...LOW RELATIVE HUMIDITIES...STRONG WINDS...HIGH HAINES INDICES AND PERSISTENT DRY FUELS...HAS BEEN ISSUED FROM 1200 UNTIL 2400 LOCAL TIME WEDNESDAY...FOR FIRE WEATHER ZONES 228 THROUGH 237....WHICH INCLUDES PUEBLO...HUERFANO...LAS ANIMAS...CROWLEY...OTERO...BENT...KIOWA...PROWERS AND BACA COUNTIES... .THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH AREA LAND MANAGEMENT AGENCIES...HAS CONTINUED A RED FLAG WARNING FOR THE SOUTHEAST MOUNTAINS...RATON MESA...SOUTHEASTERN GRASSLANDS...AND THE SOUTHERN I-25 CORRIDOR. GUSTY SOUTH TO SOUTHWEST WINDS OF 20 TO 30 MPH WILL CONTINUE ACROSS THE AREA LATE MONDAY AFTERNOON AND EARLY EVENING. COMBINED WITH TEMPERATURES IN THE 80S AND 90S...LOW AFTERNOON HUMIDITIES AND PERSISTENT DRY FUELS...THESE WINDS WILL CREATE CREATE THE POTENTIAL FOR EXTREME FIRE BEHAVIOR THROUGH EARLY MONDAY EVENING. A FIRE WEATHER WATCH AS ALSO BEEN ISSUED FOR MOST OF THE SOUTHEAST PLAINS ON WEDNESDAY...AS A STRONG WEATHER SYSTEM MOVING INTO WESTERN COLORADO MAY ALLOW FOR STRONG SOUTHWEST WINDS TO DEVELOP...AND COMBINED WITH ABOVE SEASONAL TEMPERATURES...AFTERNOON HUMIDITIES OF LESS THAN 15 PERCENT AND PERSISTENT DRY FUELS...COULD CREATE THE POTENTIAL FOR EXTREME FIRE BEHAVIOR WEDNESDAY AFTERNOON AND EVENING. COZ229-230-233-237-031330- /O.NEW.KPUB.FW.A.0025.080604T1800Z-080605T0600Z/ /O.CON.KPUB.FW.W.0029.000000T0000Z-080603T0300Z/ HUERFANO COUNTY-WESTERN LAS ANIMAS COUNTY- EASTERN LAS ANIMAS COUNTY-BACA COUNTY- 320 PM MDT MON JUN 2 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. GUSTY SOUTH TO SOUTHWEST WINDS OF 20 TO 30 MPH WILL CONTINUE ACROSS THE SOUTHEAST MOUNTAINS AND FAR SOUTHEAST PLAINS THROUGH THE EARLY EVENING. THESE WINDS...COMBINED WITH LOW HUMIDITIES AND PERSISTENT DRY FUELS...WILL CREATE CREATE THE POTENTIAL FOR EXTREME FIRE BEHAVIOR THROUGH MONDAY EVENING. A STRONG WEATHER SYSTEM MOVING INTO WESTERN COLORADO ON WEDNESDAY MAY ALLOW FOR STRONG SOUTHWEST WINDS TO DEVELOP WEDNESDAY AFTERNOON AND EVENING ACROSS SOUTHEAST COLORADO. COMBINED WITH ABOVE SEASONAL TEMPERATURES...AFTERNOON HUMIDITIES OF LESS THAN 15 PERCENT AND PERSISTENT DRY FUELS...THESE WINDS COULD CREATE THE POTENTIAL FOR EXTREME FIRE BEHAVIOR THROUGH WEDNESDAY EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ COZ225-030300- /O.CON.KPUB.FW.W.0029.000000T0000Z-080603T0300Z/ SOUTHERN FRONT RANGE- 320 PM MDT MON JUN 2 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. GUSTY SOUTH TO SOUTHWEST WINDS OF 20 TO 30 MPH WILL CONTINUE ACROSS THE SOUTHEAST MOUNTAINS THROUGH THE EARLY EVENING. THESE WINDS...COMBINED WITH LOW HUMIDITIES AND PERSISTENT DRY FUELS...WILL CREATE CREATE THE POTENTIAL FOR EXTREME FIRE BEHAVIOR THROUGH MONDAY EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ COZ228-231-232-234>236-031330- /O.NEW.KPUB.FW.A.0025.080604T1800Z-080605T0600Z/ PUEBLO COUNTY-CROWLEY COUNTY-OTERO COUNTY-KIOWA COUNTY- BENT COUNTY-PROWERS COUNTY- 320 PM MDT MON JUN 2 2008 ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. A STRONG WEATHER SYSTEM MOVING INTO WESTERN COLORADO ON WEDNESDAY MAY ALLOW FOR STRONG SOUTHWEST WINDS TO DEVELOP WEDNESDAY AFTERNOON AND EVENING ACROSS SOUTHEAST COLORADO. COMBINED WITH ABOVE SEASONAL TEMPERATURES...AFTERNOON HUMIDITIES OF LESS THAN 15 PERCENT AND PERSISTENT DRY FUELS...THESE WINDS COULD CREATE THE POTENTIAL FOR EXTREME FIRE BEHAVIOR THROUGH WEDNESDAY EVENING. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$
000 WWUS85 KPUB 022120 CCA RFWPUB RED FLAG WARNING...CORRECTED NATIONAL WEATHER SERVICE PUEBLO CO 320 PM MDT MON JUN 2 2008 ...A RED FLAG WARNING FOR LOW RELATIVE HUMIDITIES...WIND SPEEDS GREATER THAN 25 MPH AND DRY FUELS...REMAINS IN EFFECT UNTIL 2100 LOCAL TIME THIS EVENING...FOR FIRE WEATHER ZONES 225 AND 229...230...233...AND 237...WHICH INCLUDES THE SANGRE DE CRISTO AND WET MOUNTAINS...CUSTER...HUERFANO...LAS ANIMAS...AND BACA COUNTIES... ...A FIRE WEATHER WATCH FOR...LOW RELATIVE HUMIDITIES...STRONG WINDS...HIGH HAINES INDICES AND PERSISTENT DRY FUELS...HAS BEEN ISSUED FROM 1200 UNTIL 2400 LOCAL TIME WEDNESDAY...FOR FIRE WEATHER ZONES 228 THROUGH 237....WHICH INCLUDES PUEBLO...HUERFANO...LAS ANIMAS...CROWLEY...OTERO...BENT...KIOWA...PROWERS AND BACA COUNTIES... .THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH AREA LAND MANAGEMENT AGENCIES...HAS CONTINUED A RED FLAG WARNING FOR THE SOUTHEAST MOUNTAINS...RATON MESA...SOUTHEASTERN GRASSLANDS...AND THE SOUTHERN I-25 CORRIDOR. GUSTY SOUTH TO SOUTHWEST WINDS OF 20 TO 30 MPH WILL CONTINUE ACROSS THE AREA LATE MONDAY AFTERNOON AND EARLY EVENING. COMBINED WITH TEMPERATURES IN THE 80S AND 90S...LOW AFTERNOON HUMIDITIES AND PERSISTENT DRY FUELS...THESE WINDS WILL CREATE CREATE THE POTENTIAL FOR EXTREME FIRE BEHAVIOR THROUGH EARLY MONDAY EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED FOR MOST OF THE SOUTHEAST PLAINS ON WEDNESDAY...AS A STRONG WEATHER SYSTEM MOVING INTO WESTERN COLORADO MAY ALLOW FOR STRONG SOUTHWEST WINDS TO DEVELOP...AND COMBINED WITH ABOVE SEASONAL TEMPERATURES...AFTERNOON HUMIDITIES OF LESS THAN 15 PERCENT AND PERSISTENT DRY FUELS...COULD CREATE THE POTENTIAL FOR EXTREME FIRE BEHAVIOR WEDNESDAY AFTERNOON AND EVENING. COZ229-230-233-237-031345- /O.NEW.KPUB.FW.A.0025.080604T1800Z-080605T0600Z/ /O.CON.KPUB.FW.W.0029.000000T0000Z-080603T0300Z/ HUERFANO COUNTY-WESTERN LAS ANIMAS COUNTY- EASTERN LAS ANIMAS COUNTY-BACA COUNTY- 320 PM MDT MON JUN 2 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. GUSTY SOUTH TO SOUTHWEST WINDS OF 20 TO 30 MPH WILL CONTINUE ACROSS THE SOUTHEAST MOUNTAINS AND FAR SOUTHEAST PLAINS THROUGH THE EARLY EVENING. THESE WINDS...COMBINED WITH LOW HUMIDITIES AND PERSISTENT DRY FUELS...WILL CREATE CREATE THE POTENTIAL FOR EXTREME FIRE BEHAVIOR THROUGH MONDAY EVENING. A STRONG WEATHER SYSTEM MOVING INTO WESTERN COLORADO ON WEDNESDAY MAY ALLOW FOR STRONG SOUTHWEST WINDS TO DEVELOP WEDNESDAY AFTERNOON AND EVENING ACROSS SOUTHEAST COLORADO. COMBINED WITH ABOVE SEASONAL TEMPERATURES...AFTERNOON HUMIDITIES OF LESS THAN 15 PERCENT AND PERSISTENT DRY FUELS...THESE WINDS COULD CREATE THE POTENTIAL FOR EXTREME FIRE BEHAVIOR THROUGH WEDNESDAY EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ COZ225-030300- /O.CON.KPUB.FW.W.0029.000000T0000Z-080603T0300Z/ SOUTHERN FRONT RANGE- 320 PM MDT MON JUN 2 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. GUSTY SOUTH TO SOUTHWEST WINDS OF 20 TO 30 MPH WILL CONTINUE ACROSS THE SOUTHEAST MOUNTAINS THROUGH THE EARLY EVENING. THESE WINDS...COMBINED WITH LOW HUMIDITIES AND PERSISTENT DRY FUELS...WILL CREATE CREATE THE POTENTIAL FOR EXTREME FIRE BEHAVIOR THROUGH MONDAY EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ COZ228-231-232-234>236-031345- /O.NEW.KPUB.FW.A.0025.080604T1800Z-080605T0600Z/ PUEBLO COUNTY-CROWLEY COUNTY-OTERO COUNTY-KIOWA COUNTY- BENT COUNTY-PROWERS COUNTY- 320 PM MDT MON JUN 2 2008 ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. A STRONG WEATHER SYSTEM MOVING INTO WESTERN COLORADO ON WEDNESDAY MAY ALLOW FOR STRONG SOUTHWEST WINDS TO DEVELOP WEDNESDAY AFTERNOON AND EVENING ACROSS SOUTHEAST COLORADO. COMBINED WITH ABOVE SEASONAL TEMPERATURES...AFTERNOON HUMIDITIES OF LESS THAN 15 PERCENT AND PERSISTENT DRY FUELS...THESE WINDS COULD CREATE THE POTENTIAL FOR EXTREME FIRE BEHAVIOR THROUGH WEDNESDAY EVENING. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$
000 WWUS85 KPUB 030253 RFWPUB RED FLAG WARNING NATIONAL WEATHER SERVICE PUEBLO CO 853 PM MDT MON JUN 2 2008 ...THE RED FLAG WARNING WILL EXPIRE AT 9 PM MDT MONDAY... ...A FIRE WEATHER WATCH FOR...LOW RELATIVE HUMIDITIES...STRONG WINDS...HIGH HAINES INDICES AND PERSISTENT DRY FUELS...HAS BEEN ISSUED FROM 1200 UNTIL 2400 LOCAL TIME WEDNESDAY...FOR FIRE WEATHER ZONES 228 THROUGH 237....WHICH INCLUDES PUEBLO... HUERFANO...LAS ANIMAS...CROWLEY...OTERO...BENT...KIOWA...PROWERS AND BACA COUNTIES... .WIND SPEEDS ARE DECREASING AND THE RELATIVE HUMIDITIES WILL BE INCREASING FROM MONDAY EVENING INTO TUESDAY MORNING AS TEMPERATURES COOL...THEREFORE THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 9 PM MDT MONDAY. A FIRE WEATHER WATCH HAS BEEN ISSUED FOR MOST OF THE SOUTHEAST PLAINS ON WEDNESDAY...AS A STRONG WEATHER SYSTEM MOVING INTO WESTERN COLORADO MAY ALLOW FOR STRONG SOUTHWEST WINDS TO DEVELOP...AND COMBINED WITH ABOVE SEASONAL TEMPERATURES... AFTERNOON HUMIDITIES OF LESS THAN 15 PERCENT AND PERSISTENT DRY FUELS...COULD CREATE THE POTENTIAL FOR EXTREME FIRE BEHAVIOR WEDNESDAY AFTERNOON AND EVENING. COZ229-230-233-237-031900- /O.EXP.KPUB.FW.W.0029.000000T0000Z-080603T0300Z/ /O.CON.KPUB.FW.A.0025.080604T1800Z-080605T0600Z/ HUERFANO COUNTY-WESTERN LAS ANIMAS COUNTY- EASTERN LAS ANIMAS COUNTY-BACA COUNTY- 853 PM MDT MON JUN 2 2008 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 9 PM MDT MONDAY. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. A STRONG WEATHER SYSTEM MOVING INTO WESTERN COLORADO ON WEDNESDAY MAY ALLOW FOR STRONG SOUTHWEST WINDS TO DEVELOP WEDNESDAY AFTERNOON AND EVENING ACROSS SOUTHEAST COLORADO. COMBINED WITH ABOVE SEASONAL TEMPERATURES...AFTERNOON HUMIDITIES OF LESS THAN 15 PERCENT AND PERSISTENT DRY FUELS...THESE WINDS COULD CREATE THE POTENTIAL FOR EXTREME FIRE BEHAVIOR THROUGH WEDNESDAY EVENING. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ COZ225-030400- /O.EXP.KPUB.FW.W.0029.000000T0000Z-080603T0300Z/ SOUTHERN FRONT RANGE- 853 PM MDT MON JUN 2 2008 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 9 PM MDT MONDAY. WIND SPEEDS ARE DECREASING AND THE RELATIVE HUMIDITIES WILL BE INCREASING THE REST OF THIS EVENING AS TEMPERATURES COOL. THEREFORE...THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 9 PM MDT MONDAY. $$ COZ228-231-232-234>236-031900- /O.CON.KPUB.FW.A.0025.080604T1800Z-080605T0600Z/ PUEBLO COUNTY-CROWLEY COUNTY-OTERO COUNTY-KIOWA COUNTY- BENT COUNTY-PROWERS COUNTY- 853 PM MDT MON JUN 2 2008 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. A STRONG WEATHER SYSTEM MOVING INTO WESTERN COLORADO ON WEDNESDAY MAY ALLOW FOR STRONG SOUTHWEST WINDS TO DEVELOP WEDNESDAY AFTERNOON AND EVENING ACROSS SOUTHEAST COLORADO. COMBINED WITH ABOVE SEASONAL TEMPERATURES...AFTERNOON HUMIDITIES OF LESS THAN 15 PERCENT AND PERSISTENT DRY FUELS...THESE WINDS COULD CREATE THE POTENTIAL FOR EXTREME FIRE BEHAVIOR THROUGH WEDNESDAY EVENING. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Jun 1, 3:19 PM MDT, 13 hours 17 minutes earlier.
Area forecast discussion, Jun 1, 3:19 PM MDT, 13 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 319 PM MDT SUN JUN 1 2008 .SHORT TERM... (TONIGHT AND MONDAY) MAIN CONCERNS REMAINS CONVECTION COVERAGE AND STRENGTH ACROSS THE EASTERN PLAINS TONIGHT ALONG WITH POSSIBLE DEVELOPMENT OF CRITICAL FIRE WEATHER CONDITIONS ACROSS PORTIONS OF THE EASTERN MTS AND PLAINS ON MONDAY. CURRENT WATER VAPOR IMAGERY AND RUC UPPER AIR ANALYSIS INDICATING MODERATE WEST TO SOUTHWEST FLOW ALOFT ACROSS THE REGION AS UPPER LEVEL RIDGING SLOWLY BUILDS ACROSS THE ROCKIES. WATER VAPOR IMAGERY ALSO INDICATING AN EMBEDDED SHORT WAVE ACROSS THE GREAT BASIN REGION LIFTING OUT INTO THE NORTHERN ROCKIES ATTM. AT THE SFC...LEE TROUGHING ACROSS THE EASTERN MTS IS KEEPING MOIST LOW LEVEL UPSLOPE FLOW ACROSS THE EASTERN PLAINS WITH DEW PTS IN THE MID 40S TO MID 50S ATTM. SATELLITE AND REGIONAL RADARS INDICATING CU FIELDS DEVELOPING ACROSS EASTERN WYOMING AND NORTHEAST COLORADO WITH SCATTERED ECHOES ACROSS SOUTHEAST WYOMING ATTM. SATELLITE ALSO INDICATING ISOLATED CU DEVELOPING ACROSS PORTIONS OF THE EASTERN MTS AND IMMEDIATE ADJACENT PLAINS. TONIGHT...SHOULD SEE INCREASING SOUTHWEST FLOW ALOFT AS SHORT WAVE TROUGH CONTINUES TO LIFT OUT ACROSS THE NORTHERN ROCKIES...KEEPING WARM DOME OF AIR (+12C TO +16C AT H7) ACROSS MOST OF SOUTHCENTRAL AND SOUTHEAST COLORADO OVERNIGHT. WITH DELAYED HEATING FROM MORNING STRATUS...SOUNDINGS INDICATING A HEALTHY CAP IN PLACE ACROSS MUCH OF SOUTHEAST COLORADO. HOWEVER...WITH GOOD LEVEL MOISTURE IN PLACE OWNING TO CAPES OF 1000-2000 J/KG AND CONTINUED HEATING...COULD SEE A FEW STORMS FIRING ACROSS THE EASTERN MTS AND IMMEDIATE ADJACENT PLAINS THROUGH THE EARLY EVENING. COULD SEE A SIMILAR SET UP TO LAST NIGHT...WITH THUNDERSTORMS DEVELOPING ALONG H7 BAROCLINIC ZONE ACROSS EASTERN WYOMING AND NORTHEAST COLORADO...WITH POSSIBLE MCS DEVELOPING ACROSS EXTREME EASTERN COLORADO AND WESTERN KANSAS ALONG LOW LEVEL JET AND THETA-E RIDGE. AT ANY RATE...STRONG SHEAR REMAINS IN PLACE ACROSS THE REGION...AND ANY STORM THAT FIRES WILL LIKELY BECOME SEVERE...WITH LARGE HAIL UP TO 2 INCHES IN DIAMETER AND DAMAGING WINDS IN EXCESS OF 60 MPH THE MAIN THREATS...THOUGH CANT RULE OUT AN ISOLATED TORNADO. MONDAY...IF MCS DOES DEVELOP ACROSS THE FAR EASTERN PLAINS...SHOULD SEE MORNING STRATUS ACROSS MUCH OF THE PLAINS ONCE AGAIN. MODELS CONTINUE TO INDICATE MODERATE SOUTHWEST FLOW ACROSS THE REGION WITH LEE TROUGH/DRY LINE MIXING OUT ACROSS THE FAR EASTERN PLAINS IN THE AFTERNOON. WITH DEEP MIXING OF THE WARM AND DRY AIR ALOFT...COULD SEE MARGINAL CRITICAL FIRE WEATHER CONDITIONS DEVELOPING ACROSS THE SOUTHERN MTS AND PORTIONS OF THE I-25 CORRIDOR IN THE LATE AFTERNOON AND EARLY EVENING. WITH THAT SAID...HAVE ISSUED A FIRE WEATHER WATCH FOR FIRE WEATHER ZONES 222 AND 225 THROUGH 230. DEPENDING ON LOCATION OF LEE TROUGH...COULD SEE SOME STORMS FIRING ACROSS THE FAR EASTERN PLAINS TOMORROW AFTERNOON AS WELL. AGAIN NOT MUCH CHANGE IN CURRENT WARM AND BREEZY WEATHER PATTERN ACROSS THE WESTERN HALF THE REGION. .LONG TERM... (TUESDAY THROUGH SUNDAY) ...ACTIVE WEATHER PATTERN THROUGH THE WEEK... ...CRITICAL FIRE WEATHER CONDITIONS POSSIBLE TUE AND LIKELY WED... TUESDAY...AS IN THE PAST COUPLE OF DAYS...A LOT OF THE POTENTIAL WEATHER SIGNIFICANTLY DEPENDS ON THE LOW LEVEL MOISTURE BOUNDARY LOCATION ACROSS EASTERN CO. THESE MESOSCALE CONVECTIVE BOUNDARIES ARE ALWAYS VERY CHALLENGING TO FORECAST BEYOND 12 HOURS...LET ALLOW IN THE SHORT TERM. THIS FRONT/DRY LINE WILL LIKELY BE ACROSS PORTIONS OF EASTERN CO TUESDAY MORNING AND AGAIN HAVE THE POTENTIAL TO MIX OUT WITH SURFACE HEATING AND LOWER TROPOSPHERE MIXING. THE NAM12 CONTINUES TO PRINT OUT SOME LIGHT QPF...NOW MAINLY ACROSS NORTHERN CO AND THE FAR EASTERN BORDER LOCATIONS... WHILE THE GFS IS NOT PRINTING OUT HARDLY ANY QPF ACROSS SOUTHERN CO. THERE IS THE POSSIBILITY FOR NEAR CRITICAL FIRE WEATHER CONDITIONS AROUND THE SOUTH CENTRAL CO/NORTHERN NM BORDER TUESDAY AFTERNOON...BUT WOULD SIGNIFICANTLY DEPENDED ON WIND SPEEDS. NO PLANS FOR A FIRE WEATHER WATCH ON TUESDAY AND WILL MAINTAIN THE CURRENT FORECAST. WEDNESDAY...THIS DAY CONTINUES TO PROJECT A MORE WIDESPREAD CRITICAL FIRE WEATHER CONCERN...ESPECIALLY ACROSS SOUTHEAST CO. A LARGE LOW PRESSURE SYSTEM/UPPER LEVEL TROUGH MOVES INTO THE GREAT BASIN. SOUTHWESTERLY FLOW SIGNIFICANTLY INCREASES ACROSS MUCH OF CO. A RELATIVELY DEEP DRY AIR MASS MOVES INTO MUCH OF SOUTH CENTRAL AND SOUTHEAST CO AHEAD OF THE WEATHER SYSTEM. THE SURFACE- PBL DRY LINE ACROSS PORTIONS OF EAST CENTRAL AND SOUTHEAST CO IN THE MORNING WILL LIKELY MIGRATE EAST-NORTHWARD GIVEN MIXING WITH SURFACE DEW POINTS LIKELY IN THE TEENS AND 20S BY WEDNESDAY AFTERNOON. 700MB TEMPERATURES OF +14 TO +17C WOULD PROMOTE HIGH TEMPERATURES GETTING INTO THE 90S ACROSS MUCH OF SOUTHEAST CO PLAINS WEDNESDAY AFTERNOON. THE COMBINATION OF WARM TEMPERATURES... LOW HUMIDITY VALUES(LESS THAN 15%)...HAINES 5-6...AND WIND SPEEDS OF 25 MPH OR GREATER...WOULD DEFINITELY INCREASE THE WILDFIRE THREAT ACROSS SOUTHEAST CO. BLM INDICATES THE CRITICAL FUELS...BACK AROUND 5/26-5/27...IS ACROSS FIRE WEATHER ZONES 222 AND 225 THROUGH 237...EXCEPT 232. SINCE THIS IS DAY 3...WILL HOLD OFF ISSUING A FIRE WEATHER WATCH...BUT THE POTENTIAL CONDITIONS WILL BE MENTIONED IN THE FWF DISCUSSION. ANY CHANCE FOR PRECIPITATION WOULD BE ACROSS THE CONTINENTAL DIVIDE INTO NORTHEAST CO BY WEDNESDAY LATE AFTERNOON. WEDNESDAY NIGHT THROUGH THURSDAY NIGHT...THE AFOREMENTIONED WEATHER SYSTEM IS STILL PROGGED TO MOVE THROUGH THE CENTRAL ROCKIES DURING THESE TIME PERIODS. MAINTAIN A SLIGHT CHANCE TO CHANCE FOR PRECIPITATION ALONG WITH BREEZY-WINDY CONDITIONS... ESPECIALLY ACROSS THE HIGHER TERRAIN AND SOUTHEAST CO PLAINS. COOLER TEMPERATURES ARE FORECAST FOR THURSDAY. FRIDAY THROUGH SUNDAY...ENSEMBLE DATA SUGGESTS WEST-SOUTHWEST FLOW TO REDEVELOP ACROSS THE CENTRAL ROCKIES WITH MODERATING TEMPERATURES... LITTLE OR NO CHANCE FOR PRECIPITATION...BREEZY-WINDY CONDITIONS AT TIMES...AND INCREASING FIRE DANGER THREAT. 700MB TEMPERATURES ARE FORECAST TO BE +16C TO +21C POSSIBLY BY NEXT WEEKEND. IF THE +21C AT 700MB IS CORRECT...THEN WE WILL BE FLIRTING WITH 95-100F AT OR BELOW 5K FT MSL. METZE && .AVIATION... COULD SEE A SIMILAR SET UP TO LAST NIGHT...WITH THUNDERSTORMS DEVELOPING ALONG H7 BAROCLINIC ZONE ACROSS EASTERN WYOMING AND NORTHEAST COLORADO...WITH A POSSIBLE MCS DEVELOPING ACROSS EASTERN COLORADO AND WESTERN KANSAS AND POSSIBLE MVFR AND PATCHY IFR STRATUS MAKING TO THE I-25 CORRIDOR MONDAY MORNING. VFR CONDITIONS WITH GUSTY AFTERNOON SW WINDS TO PREVAIL AT ALS FOR THE NEXT 24 HOURS. && .HYDROLOGY... RIVERS AND CREEKS WILL CONTINUE TO RUN HIGH TOWARDS THE BANKS INTO NEXT WEEK. WARM TEMPERATURES ARE FORECAST TO CONTINUE THROUGH NEXT WEEK...EXCEPT FOR A SLIGHT COOL DOWN ON THURSDAY. THE ARKANSAS RIVER FROM WELLSVILLE TO CANON CITY TO PUEBLO WILL MAINTAIN HIGH WATER LEVELS DUE TO CONTINUOUS SNOW MELT RUNOFF. AT OR VERY SLIGHTLY ABOVE FLOOD STAGE CONDITIONS ARE FORECAST AROUND CANON CITY ON THE ARKANSAS RIVER NEXT WEEK. METZE && .PUB WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR COZ222-225>230. && 23/17
Hazardous weather outlook, Jun 1, 10:51 PM MDT, 5 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PUEBLO CO 1051 PM MDT SUN JUN 1 2008 COZ058>089-093>099-030500- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1051 PM MDT SUN JUN 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL BE A SLIGHT CHANCE OF A STRONG TO POSSIBLY SEVERE THUNDERSTORM MONDAY EVENING...ESPECIALLY CLOSE TO THE COLORADO AND KANSAS BORDER. CRITICAL FIRE WEATHER CONDITIONS MAY BE POSSIBLE ACROSS THE INTERSTATE 25 CORRIDOR...FREMONT COUNTY...SANGRE DE CRISTO MOUNTAINS...AND THE WET MOUNTAINS AND VALLEY MONDAY AFTERNOON AND EVENING. THERE WILL ALSO BE A CHANCE OF THUNDERSTORMS OVER MUCH OF THE EASTERN COLORADO PLAINS ON TUESDAY...SOME OF WHICH MAY BE STRONG TO POSSIBLY SEVERE...WITH THE THREAT OF LARGE HAIL AND DAMAGING WINDS. A STRONG STORM SYSTEM WILL BEGIN MOVING INTO THE CENTRAL ROCKIES ON WEDNESDAY. THE FIRE WEATHER THREAT WILL INCREASE ON WEDNESDAY AS DRY SOUTHWEST WINDS INCREASE AHEAD OF THE SYSTEM. WIDESPREAD THUNDERSTORM ACTIVITY IS EXPECTED LATE WEDNESDAY INTO THURSDAY AS THE STORM MOVES THROUGH THE REGION. SOME HIGH ELEVATION SNOWFALL...GENERALLY ABOVE 10000 FEET...WILL BE POSSIBLE BY THURSDAY MORNING .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WILL NOT BE NEEDED TONIGHT.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 9:22 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 53 min |
| Jun 2, 8:11 AM MDT | River Flood Warning | PUB | Fremont | 4 days |
| Jun 2, 3:20 PM MDT | Fire Weather Watch | PUB | Baca, Bent, Crowley, Huerfano, Kiowa, Las Animas and 3 more | 22 hr |
Nearby
Red Flag Warnings in Colorado, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.